Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 202, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 5, 2012, 10:37 AM CDT for Covington County, Smith County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2012, 10:37 AM CDT (15:37 UTC)
- Expired
- Apr 5, 2012, 11:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Covington County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 69 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:53 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2026 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
696
WUUS54 KJAN 051537
SVRJAN
MSC031-129-051615-
/O.NEW.KJAN.SV.W.0202.120405T1537Z-120405T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1037 AM CDT THU APR 5 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 1115 AM CDT
* AT 1037 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF MOUNT OLIVE MOVING SOUTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TAYLORSVILLE BY 1045 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3177 8967 3178 8967 3178 8965 3180 8966
3193 8959 3185 8931 3180 8932 3179 8940
3166 8941
TIME...MOT...LOC 1537Z 293DEG 37KT 3181 8953
$$
72 follow-up statements
186
WWUS54 KJAN 051552
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CDT THU APR 5 2012
MSC031-129-051615-
/O.CON.KJAN.SV.W.0202.000000T0000Z-120405T1615Z/
SMITH MS-COVINGTON MS-
1052 AM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHEASTERN COVINGTON AND SOUTHEASTERN SMITH COUNTIES...
AT 1052 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TAYLORSVILLE MOVING SOUTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
THURSDAY AFTERNOON FOR SOUTHERN MISSISSIPPI.
&&
LAT...LON 3177 8967 3178 8967 3178 8965 3180 8966
3193 8959 3185 8931 3180 8932 3179 8940
3166 8941
TIME...MOT...LOC 1552Z 293DEG 37KT 3178 8942
$$
7979
WWUS54 KJAN 051607
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CDT THU APR 5 2012
MSC031-129-051617-
/O.EXP.KJAN.SV.W.0202.000000T0000Z-120405T1615Z/
SMITH MS-COVINGTON MS-
1107 AM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COVINGTON AND
SOUTHEASTERN SMITH COUNTIES WILL EXPIRE AT 1115 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
THURSDAY AFTERNOON FOR SOUTHERN MISSISSIPPI.
LAT...LON 3177 8967 3178 8967 3178 8965 3180 8966
3193 8959 3185 8931 3180 8932 3179 8940
3166 8941
TIME...MOT...LOC 1607Z 293DEG 37KT 3172 8925
$$
7What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 8:20 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 5, 8:20 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 820 AM CDT THU APR 5 2012 .UPDATE...PER COORDINATION WITH SPC WE HAVE EXTENDED THE TORNADO WATCH FOR THE ENTIRE ARKLAMISS REGION UNTIL 11 AM. CURRENTLY THE LINE OF SEVERE STORMS IS PUSHING EAST OF THE INTERSTATE 55 CORRIDOR FROM JACKSON METRO TO KOSCIUSKO. LATEST SATELLITE SHOWED THE CLOSED UPPER LOW OVER NORTHERN ARKANSAS. WILL MAKE NO OTHER CHANGES IN THE FORECAST FOR NOW./17/ ./PREVIOUS DISCUSSION...423 AM CDT THU APR 5 2012 .DISCUSSION... TODAY... ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE AS WE GO THROUGH MUCH OF TODAY. EARLY THIS MORNING...THE SLOW-MOVING UPPER LOW HAS PICKED UP SPEED AND THE CENTER IS CURRENTLY CROSSING THE OZARKS. THE BEST CONVECTIVE REGIME EXISTS SOUTHEAST OF THE LOW CENTER AND INCLUDES PORTIONS OF THE ARKLAMISS ALONG AND WEST OF THE MS RIVER. THE AIRMASS IN THIS REGION IS CHARACTERIZED BY MOST UNSTABLE CAPE APPROACHING 2000 J/KG...STEEP MID LEVEL LAPSE RATES WITH TT VALUES IN THE MID 50S...EFFECTIVE DEEP LAYER SHEAR ~50 KTS...AND RELATIVELY WEAK LOW LEVEL SHEAR/HELICITY. A BROKEN LINE OF STORMS AND A FEW OTHER DISCRETE CELLS MANAGED TO DEVELOP IN THIS ENVIRONMENT AS STRONGER HEIGHT FALLS/ASCENT APPROACHED THE ARKLAMISS AND THEY HAVE PRODUCED LARGE HAIL. EXPECT THE BETTER CONVECTIVE REGIME DESCRIBED ABOVE TO SHIFT EAST WITH TIME...COINCIDING WITH DIURNAL HEATING WHICH WILL EVENTUALLY MAXIMIZE INSTABILITY OVER ERN MS. ASCENT ASSOCIATED WITH ADDITIONAL LOBES OF VORTICITY ROTATING AROUND THE UPPER LOW WILL COMBINE WITH DAYTIME HEATING...POTENTIALLY RESULTING IN ADDITIONAL BROKEN TSTM LINE SEGMENTS AS WE GO INTO THE LATE MORNING AND AFTERNOON...ESPECIALLY FOR AREAS EAST OF THE I-55 CORRIDOR. WHILE A COUPLE OF TORNADOES CANNOT BE RULED OUT...VEERED AND RELATIVELY WEAK LOW LEVEL FLOW WILL MITIGATE THE OVERALL TORNADO RISK AND HAIL/WIND GUSTS WILL CONTINUE TO BE THE PRIMARY SEVERE WEATHER RISKS. EXPECT THE RISK FOR STORMS TO END QUICKLY AND SHIFT EAST OF THE ARKLAMISS AS THE EVENING APPROACHES. AS WE GO FROM TONIGHT THROUGH FRIDAY NIGHT...AN APPROACHING SHORTWAVE RIDGE AND ASSOCIATED HEIGHT RISES WILL BRING A RETURN TO DRY AND QUIET CONDITIONS WITH SEASONABLY MILD TEMPERATURES FOR THE ARKLAMISS. /EC/ SATURDAY THROUGH NEXT THURSDAY... LOOKS LIKE IT WILL BE RELATIVELY QUIET IN THE EXTENDED PERIOD WITH A VERY NICE WEEKEND ON TAP FOR THE ARKLAMISS. HIGH PRESSURE RIDGING AT THE SURFACE AND ALOFT WILL BUILD OVER THE AREA ON SATURDAY AND CONTINUE INTO SATURDAY NIGHT. THE GFS DRAGS A BOUNDARY ACROSS THE STATE ON SUNDAY...AND THIS MAY KICK OFF SOME ISOLATED THUNDERSTORMS ACTIVITY SUNDAY AFTERNOON. SURFACE HIGH PRESSURE RIDGING ALONG WITH NORTHWEST FLOW WILL DEVELOP OVER THE AREA SUNDAY NIGHT INTO MONDAY AND THIS PATTERN WILL CONTINUE INTO TUESDAY WITH ANOTHER WEAK/DRY COLD FRONT MOVING ACROSS THE STATE TUESDAY MORNING. THINGS BEGIN TO CHANGE ON WEDNESDAY AS THE EAST COAST TROUGH SHIFTS TO THE EAST AND WEAK UPPER RIDGING MOVES OVER THE AREA. THE GFS/ECMWF DIVERGE ON THERE SOLUTIONS AS WE GET INTO MID-LATE WEEK...BUT IT LOOKS LIKE IT MAY BECOME ACTIVE DURING THIS PERIOD WITH THE POTENTIAL FOR SOME STRONG-SEVERE STORMS ON THURSDAY. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD AS THE MODELS SEEM TO BE ON TRACK./15/ && .AVIATION...SCATTERED THUNDERSTORMS CONTAINING LARGE HAIL WILL POSE A BIG AVIATION HAZARD TODAY IN THE FORECAST AREA...BUT EXPECT STORMS TO END FROM WEST TO EAST LATER THIS AFTERNOON WITH VFR CONDITIONS THEN PREVAILING THROUGH THE WEEKEND. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 78 53 73 50 / 41 4 0 0 MERIDIAN 81 53 74 48 / 50 9 0 0 VICKSBURG 79 52 73 48 / 33 3 0 0 HATTIESBURG 83 54 78 52 / 40 7 0 0 NATCHEZ 78 54 74 51 / 21 3 0 0 GREENVILLE 75 53 70 48 / 42 4 0 0 GREENWOOD 78 52 71 47 / 51 6 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/EC/15/
Hazardous weather outlook, Apr 5, 9:10 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 910 AM CDT THU APR 5 2012 MSZ019-025>033-035>039-042>046-048>052-054>058-062>066-072>074- 061415- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 910 AM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON AS DAYTIME HEATING CONTRIBUTES TO GREATER INSTABILITY. THE PRIMARY RISK ASSOCIATED WITH THESE STORMS WILL BE FOR QUARTER SIZE HAIL AND WIND GUSTS OF 50 TO 60 MPH...AND THERE WILL BE A RISK FOR A COUPLE OF TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THE AFTERNOON. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053- 059>061-061415- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 910 AM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND EXTREME WESTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER THROUGH LATE MORNING. THE PRIMARY RISK ASSOCIATED WITH THESE STORMS WILL BE QUARTER SIZE HAIL AND WIND GUSTS OF 50 TO 60 MPH...AND THERE WILL BE A RISK FOR A COUPLE OF TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Local storm report, Apr 5, 8:48 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
848 AM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL CROSSETT 33.13N 91.97W
04/05/2012 E0.75 INCH ASHLEY AR PUBLIC
PEA TO DIME SIZED HAIL
0235 AM HAIL WAYSIDE 33.27N 91.03W
04/05/2012 E1.00 INCH WASHINGTON MS EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED BY WASHINGTON EM
0243 AM HAIL WAYSIDE 33.27N 91.03W
04/05/2012 E1.75 INCH WASHINGTON MS PUBLIC
0305 AM HAIL ARCOLA 33.27N 90.88W
04/05/2012 E1.75 INCH WASHINGTON MS LAW ENFORCEMENT
LARGE HAIL SHATTERED THE WINDSHIELD OF A VEHICLE
0445 AM HAIL HAMBURG 33.23N 91.80W
04/05/2012 E1.75 INCH ASHLEY AR LAW ENFORCEMENT
0450 AM HAIL 5 SSW WEST CROSSETT 33.08N 92.05W
04/05/2012 E1.00 INCH ASHLEY AR PUBLIC
0515 AM HAIL BENTON 32.83N 90.26W
04/05/2012 E0.88 INCH YAZOO MS EMERGENCY MNGR
HAIL UP TO NICKEL SIZE WAS ACCUMULATING ON SOME SURFACES
0515 AM HAIL BENTON 32.83N 90.26W
04/05/2012 E1.25 INCH YAZOO MS PUBLIC
0615 AM HAIL MAYERSVILLE 32.90N 91.04W
04/05/2012 E0.75 INCH ISSAQUENA MS LAW ENFORCEMENT
0712 AM TSTM WND DMG 4 SSE YAZOO CITY 32.81N 90.38W
04/05/2012 YAZOO MS EMERGENCY MNGR
TREE DOWN ON A POWERLINE AT LAKESHORE DRIVE
0715 AM TSTM WND DMG 5 E YAZOO CITY 32.86N 90.32W
04/05/2012 YAZOO MS EMERGENCY MNGR
TREES DOWN ON MIDWAY GIN ROAD
0727 AM HAIL BENTONIA 32.65N 90.37W
04/05/2012 E0.75 INCH YAZOO MS EMERGENCY MNGR
0727 AM HAIL BENTON 32.83N 90.26W
04/05/2012 E1.00 INCH YAZOO MS EMERGENCY MNGR
0745 AM HAIL 4 N GLUCKSTADT 32.57N 90.10W
04/05/2012 E1.50 INCH MADISON MS DEPT OF HIGHWAYS
LARGE HAIL FALLING ON MDOT TRAFFIC CAM AT NISSAN PARKWAY
0749 AM HAIL CANTON 32.61N 90.03W
04/05/2012 M1.75 INCH MADISON MS TRAINED SPOTTER
1 MILE NORTH OF NISSAN BLVD
&&
GERARDSpecial weather statement, Apr 5, 9:07 AM CDT, 1 hour 30 minutes before
MSZ049-050-055-056-051435- SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS- 907 AM CDT THU APR 5 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 907 AM CDT THU APR 5 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES NORTHWEST OF JOHNS AT 907 AM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN RANKIN...SOUTH CENTRAL SCOTT...NORTHEASTERN SIMPSON AND NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3228 8940 3194 8963 3207 9006 3230 8986 TIME...MOT...LOC 1407Z 272DEG 28KT 3216 8987 JA
Special weather statement, Apr 5, 9:13 AM CDT, 1 hour 24 minutes before
MSZ049-054-055-051445-
SIMPSON MS-RANKIN MS-COPIAH MS-
913 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES EAST OF CRYSTAL SPRINGS AT 913 AM CDT...MOVING EAST
AT 45 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN COPIAH...SOUTHERN RANKIN AND NORTHWESTERN
SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3205 9040 3205 9023 3208 9023 3209 9025
3210 9024 3211 9025 3212 9024 3225 8983
3203 8975 3190 9034
TIME...MOT...LOC 1413Z 253DEG 38KT 3201 9027
JALocal storm report, Apr 5, 9:44 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
944 AM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM HAIL 4 W ELECTRIC MILLS 32.78N 88.52W
04/05/2012 E0.75 INCH KEMPER MS BROADCAST MEDIA
DIME SIZE HAIL REPORTED BETWEEN SCOOBA AND PORTERSVILLE
&&
DLSpecial weather statement, Apr 5, 9:46 AM CDT, 51 minutes before
MSZ049-055-056-051515- SMITH MS-SIMPSON MS-RANKIN MS- 946 AM CDT THU APR 5 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 946 AM CDT THU APR 5 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER HARRISVILLE AT 946 AM CDT...MOVING EAST AT 30 MPH. PEOPLE IN SOUTHEASTERN RANKIN...NORTHERN SIMPSON AND WEST CENTRAL SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3208 8964 3186 8965 3190 9014 3208 9013 TIME...MOT...LOC 1446Z 272DEG 26KT 3198 9003 JA
Local storm report, Apr 5, 10:17 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL BAY SPRINGS 31.98N 89.28W
04/05/2012 E0.75 INCH JASPER MS EMERGENCY MNGR
1000 AM HAIL 5 E BAY SPRINGS 31.98N 89.20W
04/05/2012 E0.50 INCH JASPER MS EMERGENCY MNGR
HAIL COVERING THE GROUND
1007 AM HAIL 12 E BAY SPRINGS 31.98N 89.08W
04/05/2012 E0.88 INCH JASPER MS EMERGENCY MNGR
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:17 AM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Apr 5, 2:37 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 53 min |
| Apr 5, 3:26 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 64 min |
| Apr 5, 3:34 AM CDT | Special Weather Statement | JAN | Sharkey | 31 min |
| Apr 5, 3:55 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 50 min |
| Apr 5, 4:04 AM CDT | Special Weather Statement | JAN | Issaquena | 31 min |
| Apr 5, 4:20 AM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| Apr 5, 4:44 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 5, 4:59 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 46 min |
| Apr 5, 5:30 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 60 min |
| Apr 5, 5:34 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 56 min |
| Apr 5, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 30 min |
| Apr 5, 6:25 AM CDT | Special Weather Statement | JAN | Sharkey | 30 min |
| Apr 5, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 55 min |
| Apr 5, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 64 min |
| Apr 5, 6:52 AM CDT | Special Weather Statement | JAN | Holmes | 28 min |
| Apr 5, 7:05 AM CDT | Special Weather Statement | JAN | Holmes | 30 min |
| Apr 5, 7:08 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Yazoo | 67 min |
| Apr 5, 7:12 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 33 min |
| Apr 5, 7:20 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 40 min |
| Apr 5, 7:29 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 19 min |
| Apr 5, 7:38 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Yazoo | 46 min |
| Apr 5, 7:51 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 39 min |
| Apr 5, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 48 min |
| Apr 5, 8:08 AM CDT | Special Weather Statement | JAN | Hinds, Rankin | 32 min |
| Apr 5, 8:14 AM CDT | Special Weather Statement | JAN | Issaquena | 41 min |
| Apr 5, 8:27 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 48 min |
| Apr 5, 8:46 AM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Apr 5, 9:03 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 57 min |
| Apr 5, 9:07 AM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Apr 5, 9:13 AM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Apr 5, 9:36 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 54 min |
| Apr 5, 9:46 AM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Apr 5, 10:19 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 41 min |
| Apr 5, 10:51 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Apr 5, 12:04 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Apr 5, 1:08 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 47 min |
| Apr 5, 1:53 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Apr 5, 2:26 PM CDT | Special Weather Statement | JAN | Grenada | 44 min |
| Apr 5, 3:01 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Apr 5, 3:16 PM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Apr 5, 3:51 PM CDT | Special Weather Statement | JAN | Clay | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.